MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC. INQUIRY¿ OPTIMA¿ DIAGNOSTIC CATHETER; CATHETER, ELECTRODE RECORDING

ST. JUDE MEDICAL, INC. INQUIRY¿ OPTIMA¿ DIAGNOSTIC CATHETER; CATHETER, ELECTRODE RECORDING
Model Number IBI-81659
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/06/2018
Type of Reportable Event Malfunction
Event or Problem Description
The shaft of the catheter was noted to be separated / detached at the end of the study.There were no adverse consequences to the patient.
 
Additional Manufacturer Narrative
One duodecapolar, spiral loop, inquiry optima diagnostic catheter was received for evaluation.Visual inspection revealed multiple bends on the shaft proximal to the spiral loop.Additionally, the strain relief was bent and the catheter shaft was twisted and kinked proximal to the spiral loop/shaft transition.A tear in the catheter shaft was noted 2.10¿ proximal to the spiral loop/shaft transition exposing the spring body.The catheter deflected when actuating the steering mechanism; however, did not deflect in the correct shape and did not meet specification, due to the aforementioned condition of the shaft.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Further analysis revealed the cause of the kink and tear in the shaft is consistent with damage during use.

Brand Name
INQUIRY¿ OPTIMA¿ DIAGNOSTIC CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.
2375 morse ave
irvine CA 92614
MDR Report Key7743580
Report Number2030404-2018-00053
Device Sequence Number1405423
Product Code DRF
UDI-Device Identifier05414734305150
UDI-Public05414734305150
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K402775
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Model NumberIBI-81659
Device Lot Number6108098
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/11/2018
Supplement Date Received by Manufacturer09/06/2018
Initial Report FDA Received Date08/02/2018
Supplement Report FDA Received Date09/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1